Hail, Platte
- When
- May 10, 7:31 AM CST
- Where
- Platte County, 3 mi W of Parkville
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.917, -94.383
14 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 10, 1:26 AM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 226 AM CDT THU MAY 10 2001 LATEST RADAR TRENDS SHOW THE PCPN ALONG THE IA/MO BORDER MOVING ESE WHILE THE PCPN IN KANSAS TAKING A MORE SERLY PATH. SVR POTENTIAL THIS MORNING MINIMAL...ALTHO CONVECTION ITSELF SHUD SUSTAIN ITSELF THRU CWA THANKS IN PART TO LLVL JET. BOUNDARY TO THE NORTH IS PROGGED TO COME THRU OVERNITE...WHICH DOES NOT LEAVE A LOT OF FOCUS FOR TSRA DEVELPMNT THIS AFTN. WHILE INSTABILITY IS DECENT...ETA SOUNDINGS DO SHOW A BIT OF A CAP AFT 18Z. HOWEVER...OUTFLOW BOUNDARIES SHOULD ABOUND AFT MORNING CONVECTION CLEARS. FOR THIS REASON...CATEGORICAL POPS THIS MORNING WILL BE FOLLOWED BY LOW CHC POP THIS AFTN IN I-70 CORRIDOR AND NORTH. CLOUDS THIS MORNING WILL HINDER HIGHS TDY SOMEWHAT. WILL GO SOMEWHERE BETWEEN MAV/FWC. AS SFC BOUNDARY MOVES SOUTH THURS NIGHT...LIKELY POPS LOOK LIKE A GOOD BET. 0/6 SHEAR AND INSTABILITY POINT TO SVR WX IN NRN ZONES IN THE EVENING HOURS. OTHER CONCERN IS WITH HEAVY RAIN POTENTIAL. PRECIP WATER AMOUNTS ARE 1.3 ...BUT NRN MO FFG HAS GONE UP TO ABOUT 1.7 FOR 3HRLY RAINFALL. FOR NOW WILL JUST MENTION HEAVY RAIN IN NRN ZONES AND DEFER ANY POSSIBLE FFA ISSUANCE TO DAY CREW. AVN/ETA BOTH HAVE SFC FRONT NEAR SRN BORDER OF CWA BY 18Z FRI... WHICH WOULD POINT TO EARLY ENDING PCPN TIME WHICH GOING FCST HAS WELL IN HAND. FRIDAY TEMPS ARE A CHALLENGE WITH COOLER AIR SURGE AND CLOUD COVER. WILL GO CLOSER TO MAV GUID. .EAX... KS...NONE MO...NONE LVQ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU MAY 10 2001 ...RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... FORECAST: THUNDERSTORMS WILL EXIT THE AREA THIS MORNING...AND ARE NOT EXPECTED TO BECOME SEVERE. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS LATE THIS AFTERNOON AND EARLY EVENING NORTH OF A LINE FROM ST JOSEPH TO PRINCETON...SINKING SOUTH TO AN I-70 LINE BY MID EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE ALONG THE IOWA MISSOURI BORDER. AN ADDITIONAL THREAT ESPECIALLY ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. DISCUSSION: THE THUNDERSTORMS MOVING ACROSS THE OUTLOOK AREA THIS MORNING WILL LEAVE SURFACE BOUNDARIES THAT MAY CAUSE REGENERATION OF ADDITIONAL THUNDERSTORMS THIS AFTERNOON. HOWEVER...A COLD FRONT MOVING INTO NORTHERN MISSOURI LATER TONIGHT WILL BE THE MAIN FOCUS FOR DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN AS EARLY AS SUNDAY NIGHT OVER FAR NORTHERN MISSOURI...AND THEN OVER THE ENTIRE REGION ON MONDAY AND TUESDAY OF NEXT WEEK. LVQ
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 AM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM BONNER SPGS KS .75 INCH HAIL
05/10/01 WYANDOTTE
0805 AM 4 NE BONNER SPGS KS 1.75 INCH HAIL
05/*10/01 WYANDOTTE
0820 AM KANSAS CITY KS .75 INCH HAIL
05/10/01 WYANDOTTE 59TH ST AND PARALLEL
NNNNThe Pleasant Hill radar (KEAX), 16 km away, was scanning. The volume nearest the first event began at 13:31 UTC.
14 hail, 3 thunderstorm wind. Local standard time, as filed.
Law enforcement reported wind gusts to 70 mph and hail 3/4 inch hail.
The public reported 3/4 inch hail and wind gusts to 60 mph.
Public reported large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244909, 5244910, 5244911, 5245621, 5245622, 5245623, 5244906, 5244901, 5244907, 5244814, 5244903, 5244908, 5244904, 5244812, 5244813, 5244905, 5244902.